Alert archive / Texas / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 402, NWS Fort Worth, TX

June 5, 2011Van Zandt County, Texas

NWS Fort Worth, TX issued this severe thunderstorm warning at Jun 5, 2011, 4:53 PM CDT for Van Zandt County, Texas. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 5, 2011, 4:53 PM CDT (21:53 UTC)
Expired
Jun 5, 2011, 5:30 PM CDT
In force
37 min
Issued by
NWS Fort Worth, TX
Area
Storm-based polygon

County Van Zandt County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 129 km from the middle of the area, began a volume at 21:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 9.9 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2011-06-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 784 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2011-06-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -2 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
784 J/kg
Mixed-layer CIN
-146 J/kg
Mixed-layer LCL
1902 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
-2 m²/s²
0-3 km storm-relative helicity
44 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

818 
WUUS54 KFWD 052153
SVRFWD
TXC467-052245-
/O.NEW.KFWD.SV.W.0402.110605T2153Z-110605T2245Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
453 PM CDT SUN JUN 5 2011

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN VAN ZANDT COUNTY IN NORTHEAST TEXAS...

* UNTIL 545 PM CDT

* AT 453 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 4 MILES
  EAST OF WILLS POINT. THIS STORM WAS NEARLY STATIONARY.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  WILLS POINT AND LAKE TAWAKONI STATE PARK AROUND 545 PM...

THIS WILL IMPACT I-20 BETWEEN MILE MARKERS 501 AND 512.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO A STURDY SHELTER UNTIL THE STORM HAS
PASSED.

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A STRONG BUILDING AND
STAY INSIDE...AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

&&

LAT...LON 3259 9587 3257 9607 3275 9608 3284 9607
      3284 9593 3283 9592 3282 9593 3278 9586
      3277 9581
TIME...MOT...LOC 2153Z 116DEG 1KT 3273 9595

$$
2 follow-up statements
709 
WWUS54 KFWD 052214
SVSFWD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
514 PM CDT SUN JUN 5 2011

TXC467-052245-
/O.CON.KFWD.SV.W.0402.000000T0000Z-110605T2245Z/
VAN ZANDT TX-
514 PM CDT SUN JUN 5 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR NORTHWESTERN VAN ZANDT COUNTY...

AT 514 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 3 MILES
NORTHEAST OF WILLS POINT  THIS STORM WAS NEARLY STATIONARY.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  WILLS POINT AND LAKE TAWAKONI STATE PARK AROUND 545 PM CDT...

THIS WILL IMPACT I-20 BETWEEN MILE MARKERS 501 AND 512.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO A STURDY SHELTER UNTIL THE STORM HAS
PASSED.

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A STRONG BUILDING AND
STAY INSIDE...AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

&&

LAT...LON 3259 9587 3257 9607 3275 9608 3284 9607
      3284 9593 3283 9592 3282 9593 3278 9586
      3277 9581
TIME...MOT...LOC 2214Z 116DEG 1KT 3273 9596

$$
955 
WWUS54 KFWD 052230
SVSFWD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
530 PM CDT SUN JUN 5 2011

TXC467-052241-
/O.CAN.KFWD.SV.W.0402.000000T0000Z-110605T2245Z/
VAN ZANDT TX-
530 PM CDT SUN JUN 5 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN VAN ZANDT COUNTY
IS CANCELLED...

THIS WILL IMPACT I-20 BETWEEN MILE MARKERS 501 AND 512.

AT 531 PM CDT THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING
WEAKENED AND WAS NO LONGER SEVERE...THUS THE WARNING HAS BEEN
CANCELLED.

RADAR INDICATED THAT HEAVY RAIN...SMALL HAIL...AND GUSTY WINDS WERE
STILL POSSIBLE FROM THE THUNDERSTORM.

LAT...LON 3259 9587 3257 9607 3275 9608 3284 9607
      3284 9593 3283 9592 3282 9593 3278 9586
      3277 9581
TIME...MOT...LOC 2231Z 116DEG 1KT 3273 9597

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 3:15 PM CDT, 1 hour 38 minutes earlier.

Area forecast discussion, Jun 5, 3:15 PM CDT, 1 hour 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
315 PM CDT SUN JUN 5 2011

.DISCUSSION...
TEMPERATURES HEATING UP NICELY THIS AFTERNOON AS LARGE SCALE UPPER
LEVEL RIDGE REMAINS IN PLACE ACROSS THE REGION. MEANWHILE AT THE
SURFACE A WEAK TROUGH EXTENDS FROM THE CAROLINAS WESTWARD INTO E
TX. THIS COMBINED WITH A SERIES OF WEAK DISTURBANCES ROTATING
AROUND THE SOUTHEASTERN FLANK OF THE RIDGE AXIS WILL PROVIDE FOCUS
FOR SCATTERED THUNDERSTORMS ACROSS PORTIONS OF NORTH TEXAS THIS
AFTERNOON AND THIS EVENING.

INSTABILITY IS GREATEST OVER THE EASTERN HALF OF NORTH TEXAS. RUC
AND NAM BOTH FORECASTING SB CAPE AROUND 3000 J/KG THIS AFTERNOON
EAST OF I 45...AND THIS PORTION OF THE FORECAST AREA HAS GREATEST
POTENTIAL OF SEEING A FEW MARGINALLY SEVERE STORMS. WITH HIGH
PRESSURE RIDGE IN PLACE...COVERAGE IS NOT EXPECTED TO BE
PARTICULARLY HIGH...ALTHOUGH STORM CLUSTERS THAT DO DEVELOP COULD
BE CAPABLE OF PRODUCING HAIL AND OCCASIONAL DOWNBURST WINDS AS
THEY LINGER INTO THE LATE EVENING HOURS. MOVEMENT WILL BE SLOW DUE
TO WEAK FLOW ALOFT...SO BRIEF HEAVY RAIN CAN ALSO BE EXPECTED IN
THE THUNDERSTORMS.

OTHERWISE ABOVE AVERAGE TEMPERATURES WILL CONTINUE FOR MOST OF THE
FORECAST PERIOD AS HIGH PRESSURE RIDGE SHOWS LITTLE SIGN OF MOVING
OR WEAKENING UNTIL SOMETIME NEXT WEEKEND OR EARLY NEXT WEEK. RAIN
CHANCES WILL BE ON THE LOW SIDE WITH STORMS BECOMING MORE FOCUSED
ALONG COASTAL AREAS OF TEXAS AND LOUISIANA ASSOCIATED WITH THE
SEABREEZE AFTER TODAY. LIGHT SOUTH WINDS WILL CONTINUE ALONG WITH
GRADUALLY INCREASING DEWPOINTS ALLOWING FOR MID SUMMER LIKE
CONDITIONS TO PERSIST THROUGH AT LEAST THE END OF THE WORK WEEK.

30

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  75  99  76  98  74 /  20  20  10  10  10
WACO, TX              70  98  69  96  71 /  20  20  10  10  10
PARIS, TX             71  98  71  95  70 /  30  10  10  10  10
DENTON, TX            69  97  70  98  71 /  20  10  10  10  10
MCKINNEY, TX          69  97  69  96  70 /  20  20  10  10  10
DALLAS, TX            76  99  76  97  75 /  20  20  10  10  10
TERRELL, TX           71  97  70  96  71 /  20  20  10  10  10
CORSICANA, TX         72  96  69  95  72 /  30  20  10  20  10
TEMPLE, TX            69  94  69  93  70 /  20  20  10  10  10
MINERAL WELLS, TX     67  96  68  96  72 /  20  10  10   5   5

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

14/30
Hazardous weather outlook, Jun 5, 3:37 PM CDT, 1 hour 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
337 PM CDT SUN JUN 5 2011

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-061200-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
337 PM CDT SUN JUN 5 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED THUNDERSTORMS WILL CONTINUE THROUGH THE MID EVENING
HOURS...ESPECIALLY ALONG AND EAST OF INTERSTATE 35 AND INTERSTATE
35E. A FEW OF THE STORMS WILL BE CAPABLE OF PRODUCING DAMAGING
WINDS. LARGE HAIL IS ALSO A POSSIBILITY WITH ANY OF THE STORMS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS MONDAY AND TUESDAY
AFTERNOON ACROSS EASTERN PORTIONS OF NORTH TEXAS...GENERALLY EAST
OF INTERSTATE 35 AND INTERSTATE 35E. WIDESPREAD SEVERE WEATHER IS
NOT EXPECTED.

.SPOTTER INFORMATION STATEMENT...

LIMITED SPOTTER ACTIVATION IS POSSIBLE TO THE EAST OF INTERSTATE
35 AND INTERSTATE 35E THIS EVENING.

14

In the hours before

Special weather statement, Jun 5, 3:34 PM CDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
334 PM CDT SUN JUN 5 2011

TXZ107-123-052100-
HOPKINS TX-RAINS TX-
334 PM CDT SUN JUN 5 2011

...SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHWESTERN HOPKINS COUNTY
  RAINS COUNTY

AT 332 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
CLUSTER OF STRONG THUNDERSTORMS IN CENTRAL RAINS COUNTY AND WESTERN
HOPKINS COUNTY...STATIONARY.

CITIES IN THE PATH OF THESE STORMS INCLUDE CUMBY AND EMORY.

PEA-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THESE
STORMS.

IF THESE STORMS INTENSIFY...A SEVERE WEATHER WARNING MAY BE NEEDED.

LAT...LON 3295 9563 3295 9566 3283 9564 3277 9564
      3280 9590 3298 9589 3299 9586 3322 9586
      3323 9562
TIME...MOT...LOC 2032Z 274DEG 1KT 3292 9581
Special weather statement, Jun 5, 3:43 PM CDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
343 PM CDT SUN JUN 5 2011

TXZ107-052115-
HOPKINS TX-
343 PM CDT SUN JUN 5 2011

...SIGNIFICANT WEATHER ADVISORY FOR...
  EASTERN HOPKINS COUNTY

AT 343 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 13 MILES NORTH OF WINNSBORO...MOVING SOUTHWEST AT
5 MPH.

PENNY-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS
STORM.

IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.

LAT...LON 3296 9531 3296 9546 3327 9547 3326 9530
TIME...MOT...LOC 2043Z 047DEG 3KT 3314 9537
Special weather statement, Jun 5, 4:20 PM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
420 PM CDT SUN JUN 5 2011

TXZ122-123-052145-
RAINS TX-VAN ZANDT TX-
420 PM CDT SUN JUN 5 2011

...SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHERN RAINS COUNTY
  NORTH CENTRAL VAN ZANDT COUNTY

AT 420 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 10 MILES EAST OF WILLS POINT...MOVING SOUTHEAST
AT 5 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE EDGEWOOD...EMORY...FRUITVALE
AND GRAND SALINE.

PEA-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS
STORM.

IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.

LAT...LON 3270 9561 3257 9584 3276 9601 3292 9579
      3285 9566 3275 9563 3273 9563 3271 9562
TIME...MOT...LOC 2120Z 319DEG 6KT 3274 9584
Special weather statement, Jun 5, 4:24 PM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
424 PM CDT SUN JUN 5 2011

TXZ174-175-052200-
MILAM TX-ROBERTSON TX-
424 PM CDT SUN JUN 5 2011

...SIGNIFICANT WEATHER ADVISORY FOR...
  EAST CENTRAL MILAM COUNTY
  SOUTH CENTRAL ROBERTSON COUNTY

AT 425 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 9 MILES SOUTH OF HEARNE...MOVING WEST AT 10 MPH.

PEA-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS
STORM.

LAT...LON 3089 9678 3085 9647 3072 9649 3069 9657
      3072 9662 3066 9675 3066 9682
TIME...MOT...LOC 2125Z 099DEG 7KT 3075 9660
Special weather statement, Jun 5, 4:44 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
444 PM CDT SUN JUN 5 2011

TXZ135-052215-
HENDERSON TX-
444 PM CDT SUN JUN 5 2011

...SIGNIFICANT WEATHER ADVISORY FOR...
  EASTERN HENDERSON COUNTY

AT 444 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 8 MILES SOUTHEAST OF ATHENS...MOVING NORTHWEST AT
5 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE ATHENS.

PEA-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS
STORM.

IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.

LAT...LON 3205 9566 3205 9570 3205 9579 3211 9590
      3232 9581 3225 9558
TIME...MOT...LOC 2144Z 124DEG 6KT 3214 9575
Special weather statement, Jun 5, 4:45 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
445 PM CDT SUN JUN 5 2011

TXZ122-123-052215-
RAINS TX-VAN ZANDT TX-
445 PM CDT SUN JUN 5 2011

...SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHERN RAINS COUNTY
  NORTHWESTERN VAN ZANDT COUNTY

AT 446 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 4 MILES NORTHEAST OF WILLS POINT...STATIONARY.

CITIES IN THE PATH OF THIS STORM INCLUDE EDGEWOOD...FRUITVALE...GRAND
SALINE...WILLS POINT AND LAKE TAWAKONI STATE PARK.

PENNY-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS
STORM.

LAT...LON 3265 9572 3258 9586 3255 9607 3274 9608
      3284 9608 3284 9579 3282 9564
TIME...MOT...LOC 2146Z 117DEG 1KT 3274 9595

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 4, 8:48 PM CDTSpecial Weather StatementFWDDelta27 min
Jun 4, 8:57 PM CDTSevere Thunderstorm WarningFWDDelta, Hopkins, Lamar63 min
Jun 5, 3:18 PM CDTSpecial Weather StatementFWDHopkins27 min
Jun 5, 3:34 PM CDTSpecial Weather StatementFWDRains26 min
Jun 5, 3:43 PM CDTSpecial Weather StatementFWDFranklin32 min
Jun 5, 3:51 PM CDTSevere Thunderstorm WarningFWDHopkins39 min
Jun 5, 4:20 PM CDTSpecial Weather StatementFWDRains25 min
Jun 5, 4:24 PM CDTSpecial Weather StatementFWDRobertson36 min
Jun 5, 4:44 PM CDTSpecial Weather StatementFWDHenderson31 min
Jun 5, 4:45 PM CDTSpecial Weather StatementFWDVan Zandt30 min
Jun 5, 5:07 PM CDTSpecial Weather StatementFWDDelta38 min
Jun 5, 5:12 PM CDTSpecial Weather StatementFWDHenderson33 min
Jun 5, 5:38 PM CDTSevere Thunderstorm WarningFWDHenderson, Kaufman, Van Zandt34 min
Jun 5, 5:47 PM CDTSpecial Weather StatementFWDLamar28 min
Jun 5, 6:16 PM CDTSpecial Weather StatementFWDCollin29 min
Jun 5, 6:18 PM CDTSpecial Weather StatementFWDLamar27 min
Jun 5, 6:21 PM CDTSpecial Weather StatementFWDVan Zandt24 min
Jun 5, 6:43 PM CDTSpecial Weather StatementFWDCollin32 min
Jun 5, 6:46 PM CDTSpecial Weather StatementFWDVan Zandt29 min

Nearby

Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.